Aa
Aa
A
A
A
Close
Avatar universal

Is this normal for switching anti-depressants?

Hi! I have been taking Paxil for 20 years. I have recently been struggling w/ more intense anxiety and depression and irritability. I am switching from Paxil to Cymbalta, and am down from 30 mg of Paxil to 5 mg, and then up to 60 mg of Cymbalta. I feel like I am having a racing heart/palpitations. I am not sure if it's anxiety, Paxil withdrawal, side effects from Cymbalta, or there is something wrong with my heart. Has anyone switched from Paxil to Cymbalta (weaning off/increasing at same time.) If so, did you have any issues? Thank you so much!
1 Responses
Avatar universal
Gave an answer, which is only my opinion, on the anxiety forum.  I should have added, 20 years is a long time on any antidepressant and the taper from that long should be quite slow.  Many docs, however, do fervently believe in starting a new med while tapering off the old one so there's constant coverage, but I do stand by my post on the anxiety forum.  Peace.
1 Comments
Thank you so much Paxiled!
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.